MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-1380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported a broken gamma nail 3 titanium.On the (b)(6) 2021 the broken gamma nail was removed and a pseudarthrosis treatment was performed (tissue sampling, cleaning of fracture site, re-osteosynthesis with a proximal femoral plate on the lateral side and an ao small fragment plate on the ventral side with spongiosa/filling with bone- chips).A broken screw was also reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Review of dhr, complaint history, capa databases and risk analysis did not identify any discrepancies.No nc/capa had been filed for the item in question.Potential nail breakage had been considered in the risk management file.Potential reasons for nail breakage are listed in the labelling.Physical investigation of the nail revealed it broke in a fatigue manner, originated by material damage at lateral in the posterior web of the proximal drill hole.Additionally, the nail was significantly loaded during the implantation period.Material and manufacturing deficiencies were not detected.Provided medical information was reviewed by a hcp who found the event had been contributed by a highly instable situation.With available information a deficiency of the device was not verified.The cause of the event was determined being intra-operative material damage contributed by unstable reposition.In case further substantive information becomes available we reserve the right to re-open the investigation with root cause assessment.
 
Event or Problem Description
Customer reported a broken gamma nail 3 titanium.On the (b)(6) 2021 the broken gamma nail was removed and a pseudarthrosis treatment was performed (tissue sampling, cleaning of fracture site, re-osteosynthesis with a proximal femoral plate on the lateral side and an ao small fragment plate on the ventral side with spongiosa/filling with bone- chips) a broken screw was also reported.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13303790
Report Number0009610622-2022-00028
Device Sequence Number4938076
Product Code HSB
UDI-Device Identifier07613252274292
UDI-Public07613252274292
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model Number3525-1380S
Device Catalogue Number35251380S
Device Lot NumberK04931A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight95 KG